Alert archive / Florida / Tornado Warnings in 2018
Tornado Warning 20, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Dec 9, 2018, 11:21 AM EST for Hillsborough County, Florida. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 9, 2018, 11:21 AM EST (16:21 UTC)
- Expired
- Dec 9, 2018, 11:45 AM EST
- In force
- 24 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 25 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 9, 11:21 AM EST | TORNADO | 4 E Wimauma, FL | RADAR CONFIRMATION AND PRELIMINARY GROUND ASSESSMENTS INDICATE A TORNADO CAUSED TREE AND MINOR STRUCTURAL DAMAGE IN THE VICINITY OF CARLTON LAKE RD AND 674 NORTHEAST CROSSING ALDERMAN TURNER RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 4.4 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
242
WFUS52 KTBW 091621
TORTBW
FLC057-091645-
/O.NEW.KTBW.TO.W.0020.181209T1621Z-181209T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
1121 AM EST Sun Dec 9 2018
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Southeastern Hillsborough County in west central Florida...
* Until 1145 AM EST.
* At 1121 AM EST, a severe thunderstorm capable of producing a
tornado was located near Greater Sun Center, or 11 miles south of
Fish Hawk, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Fish Hawk around 1145 AM EST.
Other locations impacted by this tornadic thunderstorm include Alafia
River State Park and Wimauma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2793 8211 2783 8205 2777 8206 2764 8224
2765 8225 2774 8233
TIME...MOT...LOC 1621Z 231DEG 26KT 2769 8226
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
TBW2 follow-up statements
665
WWUS52 KTBW 091633
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1133 AM EST Sun Dec 9 2018
FLC057-091645-
/O.CON.KTBW.TO.W.0020.000000T0000Z-181209T1645Z/
Hillsborough FL-
1133 AM EST Sun Dec 9 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 AM EST FOR EAST
CENTRAL HILLSBOROUGH COUNTY...
At 1132 AM EST, a severe thunderstorm capable of producing a tornado
was located southeast of Boyette, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Fish Hawk around 1145 AM EST.
Other locations impacted by this tornadic thunderstorm include Alafia
River State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2793 8211 2783 8205 2777 8206 2770 8215
2778 8225
TIME...MOT...LOC 1632Z 223DEG 25KT 2776 8219
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
TBW035
WWUS52 KTBW 091641
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1141 AM EST Sun Dec 9 2018
FLC057-091651-
/O.EXP.KTBW.TO.W.0020.000000T0000Z-181209T1645Z/
Hillsborough FL-
1141 AM EST Sun Dec 9 2018
...THE TORNADO WARNING FOR EAST CENTRAL HILLSBOROUGH COUNTY WILL
EXPIRE AT 1145 AM EST...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 2793 8211 2783 8205 2777 8206 2770 8215
2778 8225
TIME...MOT...LOC 1641Z 231DEG 26KT 2779 8215
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Dec 9, 9:38 AM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Dec 9, 9:38 AM EST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
938 AM EST Sun Dec 9 2018
.UPDATE...
Surface low in the FL panhandle with a cold front extending in a
south-southwesterly direction over the Gulf will continue to
progress eastward today. A squall line with a broad band of
showers...low clouds...and isolated thunderstorms ahead of the
front has moved across the Nature Coast and is now over the Tampa
Bay region and eastward. Strengthening and veering lower level
winds will support the possibility of strong to severe
storms...the great threats will damaging wind gusts and isolated
tornadoes. We have already issued a couple of warning. This
activity will continue to push east and south through the rest of
the morning. The increasing winds will result in high water
levels along area beachs with a high risk of rip currents. The
current forecasts are on track but will be making minor
adjustments throughout the morning to reflect the latest trends.
&&
.AVIATION...
09/12Z TAF cycle. Robust LN SHRA/low CIGS/ISOLD TSRA pushing into
northern terminals with MVFR/LCL IFR conditions spreading
southward during the morning along with TSRA gusts. Greatest
impacts will be in a 14-19z window mainly from SRQ northward. LN
is expected to weaken some when approaching terminals south of
SRQ in the afternoon. VFR begins to return 20-02Z.
&&
.MARINE...
Winds have increased ahead of an approaching front with advisory
speeds on the central and northern gulf waters...with caution
speeds on the remainder of the waters. These speeds continue and
expand across all waters later today or early evening as the front
traverses the area and high pressure builds in behind it.
&&
.Preliminary Point Temps/PoPs...
TPA 74 56 63 47 / 80 20 20 10
FMY 77 62 69 49 / 70 20 10 10
GIF 76 55 65 43 / 80 20 0 0
SRQ 74 59 65 49 / 80 20 10 10
BKV 74 50 61 39 / 80 20 10 10
SPG 74 58 62 50 / 80 20 20 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
Manatee-Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 9 PM EST this evening for
Coastal waters from Englewood to Tarpon Springs FL
out 20 NM-Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM-Waters from Englewood to
Tarpon Springs FL out 20 to 60 NM-Waters from Tarpon
Springs to Suwannee River FL out 20 to 60 NM.
&&
UPDATE/AVIATION/MARINE...09/Rude
UPPER AIR...05/Carlisle
DECISION SUPPORT...42/Norman
RADAR SUPPORT...69/CloseIn the hours before
Special weather statement, Dec 9, 9:15 AM EST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
915 AM EST Sun Dec 9 2018
FLZ050-149-151-249-251-091515-
Inland Pasco FL-Coastal Hillsborough FL-Pinellas FL-
Inland Hillsborough FL-Coastal Pasco FL-
915 AM EST Sun Dec 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR PASCO...PINELLAS AND NORTHERN
HILLSBOROUGH COUNTIES UNTIL 1015 AM EST...
At 915 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Land O Lakes to Citrus
Park to 10 miles southwest of Harbor Bluffs. Movement was east at 25
mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Tampa, Clearwater, Largo, Pinellas Park, Plant City, Temple Terrace,
Seminole, New Port Richey, Zephyrhills, Dade City, Downtown Saint
Petersburg, Lutz, Holiday, Brandon, St. Petersburg, St. Leo, Palm
Harbor, New Port Richey East, Zephyrhills South and Tampa
International Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2805 8289 2815 8276 2843 8262 2843 8208
2826 8208 2826 8211 2817 8211 2817 8207
2807 8207 2776 8261 2776 8285 2786 8291
TIME...MOT...LOC 1415Z 272DEG 20KT 2829 8256 2808 8257 2784 8298
TBWLocal storm report, Dec 9, 10:02 AM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1002 AM EST SUN DEC 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 AM TSTM WND DMG 2 ENE NEW PORT RICHEY 28.26N 82.69W
12/09/2018 PASCO FL LAW ENFORCEMENT
POSSIBLE TORNADO DAMAGE. ONE RESIDENCE SUSTAINED
EXTENSIVE DAMAGE FROM A FALLEN TREE AND THERE ARE ALSO
DOWNED POWER LINES IN THE AREA.
&&
CARLISLELocal storm report, Dec 9, 10:05 AM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1005 AM EST SUN DEC 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 AM MARINE TSTM WIND 4 SW HOLIDAY 28.15N 82.80W
12/08/2018 M49.00 MPH PINELLAS FL BUOY
PEAK WIND GUST OF 49 MPH AT FRED HOWARD PARK.
&&
NORMANSpecial weather statement, Dec 9, 10:17 AM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1017 AM EST Sun Dec 9 2018
FLZ043-052-251-091600-
Sumter FL-Polk FL-Inland Hillsborough FL-
1017 AM EST Sun Dec 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUMTER...
NORTHWESTERN POLK AND NORTHEASTERN HILLSBOROUGH COUNTIES UNTIL 1100
AM EST...
At 1016 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southwest of Mascotte to 6 miles
northwest of Lakeland to Brandon. Movement was northeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Lakeland, Plant City, Auburndale, Brandon, Fussels Corner, Combee
Settlement, Lake Alfred, Davenport, Polk City, Valrico, Rockridge,
Seffner, Withla, Dover, Gibsonia, Plant City Airport, Winston,
Loughman, Crystal Lake and The Green Swamp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2803 8189 2790 8234 2791 8234 2817 8217
2817 8211 2826 8211 2826 8206 2845 8206
2846 8196 2835 8196 2835 8186 2836 8185
2836 8179 2835 8179 2835 8166 2826 8166
2826 8156 2820 8152
TIME...MOT...LOC 1516Z 241DEG 36KT 2844 8199 2811 8203 2792 8228
TBWLocal storm report, Dec 9, 10:51 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1051 AM EST SUN DEC 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 AM MARINE TSTM WIND 4 SW HOLIDAY 28.15N 82.80W
12/09/2018 M49.00 MPH PINELLAS FL BUOY
PEAK WIND GUST OF 49 MPH AT FRED HOWARD PARK.
&&
NORMANThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 3:45 AM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 63 hr |
| Dec 9, 6:30 AM EST | Special Marine Warning | TBW | 60 min | |
| Dec 9, 7:29 AM EST | Special Marine Warning | TBW | 61 min | |
| Dec 9, 8:25 AM EST | Special Marine Warning | TBW | 65 min | |
| Dec 9, 8:36 AM EST | Tornado Warning | TBW | Pasco, Pinellas | 39 min |
| Dec 9, 9:15 AM EST | Special Weather Statement | TBW | Hillsborough, Pasco, Pinellas | 60 min |
| Dec 9, 9:26 AM EST | Special Marine Warning | TBW | 45 min | |
| Dec 9, 9:32 AM EST | Tornado Warning | TBW | Hernando, Pasco | 14 min |
| Dec 9, 9:48 AM EST | Special Marine Warning | TBW | 27 min | |
| Dec 9, 10:17 AM EST | Special Weather Statement | TBW | Polk | 43 min |
| Dec 9, 10:17 AM EST | Severe Thunderstorm Warning | TBW | Manatee | 25 min |
Nearby
Tornado Warnings in Florida, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.